MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH CELONPROBREATH (5 PCS); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE

OLYMPUS WINTER & IBE GMBH CELONPROBREATH (5 PCS); ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Model Number WB990210
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.This event has been reported by the importer on mdr#: 2429304-2022-00102.
 
Event or Problem Description
The customer reports during a turbinoplasty procedure using a celonprobreath, two devices failed upon initial clinical use (during the same procedure).The procedure was cancelled.There were no adverse effects to the patient and no treatment/intervention was required as a result of cancelling the procedure.The procedure has since been completed.The patient has not had a post-op follow-up appointment after the repeat procedure.Case with patient identifier (b)(6) reports one device.Case with patient identifier (b)(6) reports the other device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the reported issue was likely due to a loose, broken contact or short circuit in the device.The event can be detected/prevented by following the instructions for use (ifu) which state: in general, the customer is required to check the function of all devices used prior to a procedure.Additionally, a suitable replacement device must be provided during an application.Olympus will continue to monitor field performance for this device.

Brand Name
CELONPROBREATH (5 PCS)
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, SINGLE-USE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key15668913
Report Number9610773-2022-00500
Device Sequence Number15045975
Product Code GEI
UDI-Device Identifier14042768902106
UDI-Public14042768902106
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K032838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberWB990210
Device Catalogue NumberWB990210
Device Lot Number1000093664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date10/25/2022
Supplement Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age39 YR
Patient SexMale
Patient Weight82 KG